Please use this identifier to cite or link to this item: http://ahro.austin.org.au/austinjspui/handle/1/10176
Title: Quinine-induced renal failure as a result of rhabdomyolysis, haemolytic uraemic syndrome and disseminated intravascular coagulation.
Authors: Lim, A K H;Ho, L;Levidiotis, Vicki
Affiliation: Department of Nephrology, Austin Health, Heidelberg, Victoria, Australia. andykhlim@hotmail.com
Issue Date: 1-Jul-2006
Citation: Internal Medicine Journal; 36(7): 465-7
Abstract: This report describes a case of quinine-induced acute renal failure as a result of a combination of haemolytic uraemic syndrome and rhabdomyolysis with disseminated intravascular coagulation. The abrupt onset of symptoms occurred after ingestion of 300 mg of quinine along with atorvastatin. The patient recovered with supportive management, suggesting that plasma exchange may not be necessary in this situation. The possibility of a drug interaction contributing to rhabdomyolysis is raised. The proposed mechanism is through quinine inhibition of the cytochrome P450 isoenzyme 3A4, which may increase systemic levels of atorvastatin by reducing its first-pass metabolism.
Internal ID Number: 16780456
URI: http://ahro.austin.org.au/austinjspui/handle/1/10176
DOI: 10.1111/j.1445-5994.2006.01104.x
URL: http://www.ncbi.nlm.nih.gov/pubmed/16780456
Type: Journal Article
Subjects: Acute Kidney Injury.chemically induced.etiology
Anticholesteremic Agents.adverse effects
Disseminated Intravascular Coagulation.chemically induced
Drug Synergism
Female
Hemolytic-Uremic Syndrome.chemically induced
Heptanoic Acids.adverse effects
Humans
Middle Aged
Muscle Relaxants, Central.adverse effects
Pyrroles.adverse effects
Quinine.adverse effects
Rhabdomyolysis.chemically induced
Sleep-Wake Transition Disorders.drug therapy
Appears in Collections:Journal articles

Files in This Item:
There are no files associated with this item.


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.